Georgia, 2008Tornado and Damaging Wind in Georgia, March 7, 2008
March 7, 2008 · NWS CHS · 2 events in 2 counties and zones
A strong area of low pressure tracked through the upstate of South Carolina and given adequate instability and strong wind fields aloft, a few thunderstorms developed across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure tracked through the upstate of South Carolina and given adequate instability and strong wind fields aloft, a few thunderstorms developed across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 7, 6:54 AM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 7, 6:54 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
654 AM EST FRI MAR 7 2008
...FLOODING RAINS AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE
THROUGH TONIGHT WITH STRONG WINDS SATURDAY...
.SYNOPSIS...
DUAL LOW PRESSURE AREAS WILL PASS TO THE WEST TODAY AND TONIGHT. A
STRONG COLD FRONT WILL PUSH OFF THE COAST SATURDAY. HIGH PRESSURE
WILL THEN BUILD BACK INTO THE AREA FOR THE REMAINDER OF THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CYCLOGENESIS IS ONGOING ACROSS THE NORTHERN GULF OF MEXICO THIS
MORNING AS A POTENT SHORTWAVE DIGS ACROSS THE SOUTHERN PLAINS.
RADAR COMPOSITES SHOW RAIN IS QUICKLY FILLING IN ACROSS MUCH OF
THE GULF COAST AND FLORIDA WITH A SECONDARY CONCENTRATION OF
SHOWERS NOTED OFF THE SC/GA COAST. SHOWER ACTIVITY WILL STEADILY
INCREASE IN BOTH COVERAGE AND INTENSITY THROUGHOUT THE DAY AS LOW
PRESSURE CONSOLIDATES AND MOVES INTO THE SC UPSTATE WITH SECONDARY
CYCLOGENESIS INITIATING ACROSS THE WESTERN FLORIDA PANHANDLE. AN
INCRGLY DIFLUENT FLOW ALOFT COUPLED WITH FAVORABLE JET DYNAMICS...
STRONG COASTAL CONVERGENCE AND A HIGHLY ANOMALOUSLY INFLUX OF
TROPICAL MOISTURE FROM THE SOUTHERN GULF OF MEXICO VIA A 50-60 KT
LLJ SUGGEST THERE WILL A RISK FOR HEAVY RAIN THROUGH TONIGHT. BUFR
PROXIMITY SOUNDINGS INDICATE PWATS WILL SURGE CLOSE TO 2 INCHES
BY LATE MORNING WHICH IS UNUSUAL FOR EARLY MARCH. STORM TOTAL
QPFS OF 2-3 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4
INCHES SEEM QUITE POSSIBLE GIVEN THE FAVORABLE SYNOPTIC SETUP.
WILL HOIST A FLOOD WATCH FOR ALL OF SOUTHERN SC AND SOUTHEAST GA
THROUGH TONIGHT SINCE THERE WILL BE A REASONABLE RISK FOR FLOODING
WITH THIS SYSTEM. THANKS TO HPC FOR THE COORDINATION CALL THIS
MORNING.
SEVERAL RIVERS ACROSS SOUTHEAST GA REMAIN ELEVATED WITH THE
OHOOPEE RIVER NEAR REIDSVILLE JUST BELOW FLOOD STAGE AND THE
OGEECHEE RIVER AT EDEN ABOVE ACTION STAGE. WITH HEAVY RAIN
EXPECTED TO FALL IN THESE BASINS...ADDITIONAL RISES WILL OCCUR
WITH EDEN LIKELY SURGING BACK ABOVE FLOOD STAGE THIS WEEKEND. WILL
HAVE TO MONITOR THE OGEECHEE RIVER AT MIDVILLE...THE CANOOCHEE
RIVER AT CLAXTON AND THE SAVANNAH RIVER AT BURTONS FERRY SINCE
THESE RIVERS ARE ALSO LIKELY TO SEE SIGNIFICANT RISES. MOST OF OUR
SOUTH CAROLINA RIVER FORECAST POINTS ARE RUNNING WELL BELOW FLOOD
STAGE SO SHORT TERM RIVER FLOODING APPEARS UNLIKELY ATTM ALTHOUGH
SOME SHARP RISES ARE LIKELY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
ALTHOUGH SIGNIFICANT SURFACE BASED INSTABILITY WILL BE LACKING DUE
TO WIDESPREAD RAINS...SHEAR PROFILES /0-1KM SRH OF 300-450 M2/S2/
WILL BECOME INCREASINGLY FAVORABLE FOR ROTATING STORMS THROUGH THE
AFTERNOON AS STRENGTHENING LOW PRESSURE MOVES INTO CENTRAL GA. THE
RISK FOR TORNADOES WILL DIMINISH BY THIS EVENING BUT A RISK FOR
DAMAGING WINDS WILL REMAIN THROUGH THE NIGHT WITH SUCH STRONG WIND
FIELDS IN PLACE. WILL CONTINUE TO ADDRESS THE POTENTIAL FOR
ISOLATED SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK.
WIDESPREAD RAIN WILL PERSIST INTO THIS EVENING BEFORE SLOWLY
SHIFTING OFFSHORE AS SECONDARY LOW PRESSURE MOVES INTO NC/VA.
EXPECT THE AXIS OF HEAVIEST RAIN WILL BEGIN TO SHIFT OFFSHORE
AFTER MIDNIGHT. WILL MAINTAIN CATEGORICAL POPS FOR ALL AREAS
DURING THE EVENING THEN TAPER POPS OFF FROM W-E THROUGH SUNRISE
SUNDAY.
&&
.SHORT TERM /SATURDAY/...
DEEPENING LOW PRESSURE WILL QUICKLY SHIFT INTO THE MID ATLANTIC ON
SATURDAY. LINGERING SHOWER ACTIVITY WILL EXIT OFF THE NE THROUGH
LATE MORNING AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE
DEPARTING STORM SYSTEM. THE COMBINATION OF A VERY TIGHT PRESSURE
GRADIENT AND DEEP MIXING PROFILES TAPPING INTO A BELT OF HIGHER
WINDS JUST OFF THE SURFACE INDICATE WINDS HAVE A VERY GOOD SHOT OF
REACHING WIND ADVISORY CRITERIA ACROSS SOUTHERN SC AND SOUTHEAST
GA. SUSTAINED WINDS OF 25 TO 35 MPH ARE LIKELY WITH GUSTS POSSIBLY
REACHING AS HIGH AS 50 MPH. MOSTLY CLOUDY SKIES IN THE MORNING
WILL GIVE WAY TO MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS BY
AFTERNOON. HIGHS WILL RANGE FROM THE MID 50S ACROSS THE FAR
INTERIOR ZONES TO THE LOWER 60S ALONG THE COAST.
LAKE WINDS...WINDS ARE EXPECTED TO REACH LAKE WIND ADVISORY LEVELS
THIS EVENING AND MAY APPROACH WARNING CRITERIA ON SATURDAY. FCST
SOUNDINGS NEAR LAKE MOULTRIE INDICATE WINDS COULD REACH 35 KNOTS
FOR SEVERAL HOURS FROM LATE MORNING THROUGH LATE SATURDAY
AFTERNOON. HIGH WIND WARNINGS ARE ISSUED FOR LAKE MOULTRIE WHEN
WIND SPEEDS ARE EXPECTED TO REACH 35 KNOTS OR HIGHER FOR 1-HOUR OR
MORE. SINCE THIS EVENT IS IN THE THIRD PERIOD...A HIGH WIND WATCH
WILL BE ISSUED. WAVES ON THE OPEN LAKE WATERS COULD REACH 3-4
FEET.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WITH THE COLD FRONT WELL OFFSHORE BY SAT EVE...W-NW FLOW AT THE SFC
AND ALOFT WILL TAKE HOLD AND ALLOW THE AREA TO DRY OUT. SFC HIGH
PRES WILL THEN SLIDE ACRS THE AREA SUN-MON. WITH THE ORIGIN OF THE
SFC RIDGE OF A MODIFIED CANADIAN NATURE...TEMPS FOR THE START OF
NEXT WEEK WILL BE BELOW NORMAL.
A CLIPPER-TYPE SYSTEM WILL SWING THROUGH THE GREAT LAKE SUN-MON AND
THE UPR LVL IMPULSE OF THIS COMPLEX WILL SHIFT SE THROUGH THE OH VLY
MON...POSSIBLY PUSHING AN UPR LVL SHTWV THROUGH THE AREA MON NIGHT
INTO TUE. MOISTURE WILL BE LACKING FROM THIS DISTURBANCE SO WILL
KEEP THE FCST DRY AND PTLY CLDY. ALTHOUGH WEAK SFC HIGH PRES WILL
REMAIN OVR THE AREA MON NIGHT INTO WED...ANOTHER WEAK DISTURBANCE
MAY ALSO MOVE THROUGH THE AREA TUE NIGHT INTO WED...THIS ONE COMING
FROM THE SRN PLAINS. IT ALSO LOOKS TO BE TOO DRY TO CAUSE ANY PRECIP
SO WILL MAINTAIN A DRY FCST.
SFC HIGH PRES WITH RIDGING ALOFT WILL THEN SLIDE ACRS THE AREA
WED-THU...BUT ANOTHER STORM SYSTEM WILL BE BREWING OVER THE
CENTRAL-SOUTHERN PLAINS AS ANOTHER SIGNIFICANT UPR LVL TROF
DEVELOPS. TIMING/LOCATION OF FRONTAL BOUNDARIES IS PROBLEMATIC BUT
IT IS SAFE TO SAY THAT ANOTHER STORM SYSTEM LOOKS TO APPROACH FROM
THE WEST FOR THE LATTER PORTION OF THE WEEK. TEMPS WILL GRADUALLY
MODERATE THROUGH EARLY-MIDDLE PORTIONS OF NEXT WEEK...RISING TO NEAR
NORMAL LEVELS BY TUE THEN CONTINUING TO WARM TO ABOVE NORMAL LEVELS
BY THU.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
WEAK WMFNT IS ANALYZED JUST N OF KCHS WHILE THE PRIMARY WMFNT IS
STILL WELL S OF THE AREA BUT WILL BE PUSHING NWD TDA. ITS TRAILING
LOW PRES CENTER AND ASSOCIATED CDFNT ARE STILL JUST OFFSHORE OF
THE FL PANHANDLE. THIS ENTIRE SYSTEM WILL TRANSITION NE TDA...
BRINGING MVFR/IFR CIGS TO BOTH TERMINALS ON A PREVAILING BASIS AND
MVFR/IFR VSBYS ON A TEMPO BASIS DEPENDING ON RAINFALL INTENSITY.
PER MODEL SOUNDINGS AND MODEL TIME HEIGHTS...HEAVIEST RAINFALL
LOOKS TO OCCUR MAINLY BETWEEN 16Z-20Z TDA AT EACH TERMINAL.
RAINFALL INTENSITY WILL GRADUALLY LESSEN LATE THIS AFTN THROUGH
THE EARLY MRNG HOURS BEFORE RAINFALL LOOKS TO COME TO AN END
SHORTLY BEFORE DAYBREAK TMRW MRNG. THERE MAY BE OCNL BREAKS IN THE
PRECIP BUT THE PREVAILING INTENSITY WILL BE LGT-MOD THROUGH MOST
OF THE DAY. CONVECTION IS STILL DIFFICULT TO PIN DOWN SO AM
KEEPING CB/TS OUT OF THE TAFS BUT BEST TIMING WOULD PUT TSTMS NEAR
EACH TERMINAL BETWEEN 16Z-22Z.
THE OTHER MAIN CONCERN WILL BE WINDS. SFC WINDS ARE CURRENTLY ARND
10 KT WHILE WINDS AT 2K FT ARE ABOUT 25 KT. AS THE WMFNT S OF THE
AREA LIFTS N AND THE CDFNT TO THE SW MOVES CLOSER TO THE AREA... A
STRONG LLVL JET WILL MOVE OVER THE AREA WITH THE COUPLET CLOSER TO
KCHS THAT KSAV. 40-50 KT WINDS AT 2K FT WILL BE COMMON THIS AFTN
THROUGH MOST OF TNGT SO HAVE INCLUDED PERIODS OF LLWS AT EACH
TERMINAL. BY LATE TNGT INTO TMRW MRNG...THE LACK OF AN INVERSION
WILL ALLOW THE WINDS TO EFFICIENTLY MIX TWD THE SFC AND CREATE SFC
WINDS POSSIBLE IN EXCESS OF 20 KT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL SAT NIGHT
THROUGH TUE.
&&
.MARINE...
CONDITIONS WILL STEADILY DETERIORATE ACROSS THE WATERS THROUGH
TONIGHT. MIXING PROFILES WILL NOT BE ALL THAT FAVORABLE FOR
VIGOROUS MIXING OVER THE COOLER SHELF WATERS...EXCEPT BEYOND 40
NM IN THE GA OFFSHORE WATERS WHERE WARMER WATER TEMPERATURES ARE
CURRENTLY FOUND. CONFIDENCE IS INCRG THAT FREQUENT GUSTS TO GALE
FORCE WILL OCCUR IN THIS AREA AFTER AFTER MIDNIGHT SO THE GALE
WATCH FOR AMZ374 WILL BE UPGRADED TO A GALE WARNING. SMALL CRAFT
ADVISORIES WILL BE MAINTAINED ACROSS THE REMAINDER OF THE WATERS
DURING THIS TIME. SEAS WILL BUILD TO 6-9 FT ACROSS THE SC NEAR
SHORE WATERS...4-7 FT OVER THE GA NEAR SHORE WATERS AND UP TO 11
FT IN THE GA OFFSHORE LEG.
WINDS ARE EXPECTED TO INCREASE TO GALE FORCE ACROSS THE ENTIRE
MARINE AREA SATURDAY AS A COLD FRONT PUSHES OFFSHORE IN THE WAKE
OF DEPARTING LOW PRESSURE. A GALE WATCH WILL BE ISSUED FOR SAT
OUTSIDE OF THE GALE WARNING AREA AND WILL INCLUDE THE CHARLESTON
HARBOR. THE GALE WATCH MAY BE UPGRADED TO A GALE WARNING WITH THE
AFTERNOON FCST CYCLE.
SATURDAY NIGHT THROUGH TUESDAY..AS THE COLD FRONT PUSHES FURTHER
E INTO THE ATLC SAT NIGHT AND HIGH PRES SLOWLY RETURNS...WINDS AND
WAVES WILL BOTH SETTLE DOWN SAT NIGHT INTO SUN. NOT MUCH OF A PRES
GRAD IS EVIDENT ON THE BACKSIDE OF THE CDFNT...SO WILL LOOK FOR
CONDITIONS TO DROP BELOW SCA LEVELS BY DAYBREAK SUN MRNG. HIGH
PRES WILL THEN MAINTAIN ITS PRESENCE OVER THE WATERS THROUGH THE
FIRST HALF OF NEXT WEEK...KEEPING BOTH WINDS AND WAVES BELOW SCA
LEVELS DURING THIS TIME.
&&
.FIRE WEATHER...
BEHIND THIS CURRENT STORM SYSTEM...SIGNIFICANTLY DRIER AIR WILL MOVE
INTO THE AREA FOR LATE SAT THROUGH MON. RH VALUES LOOK TO DROP TO
AROUND 30 PERCENT FOR MUCH OF THE AREA SAT...THEN DROP TO 15-20
PERCENT SUN AND TO AROUND 25-30 PERCENT ON MON. IN TERMS OF FIRE
DANGER POTENTIAL...THE ONLY DAY OF THESE THAT WILL HAVE WIND SPEEDS
OF CONCERN WILL BE SAT WHICH LOOKS TO HAVE WIND SPEEDS IN EXCESS OF
CRITICAL LEVELS. SINCE NONE OF THE DAYS HAVE BOTH RH AND WINDS AT
CRITICAL LEVELS...AND THE ANTICIPATED RAINFALL PRODUCING MOIST
FUELS...AM NOT ANTICIPATING ANY RED FLAG DAYS BUT THOSE INVOLVED IN
BURNING ACTIVITIES SHOULD USE EXTRA CAUTION AND MAY WANT TO CONSIDER
POSTPONING ANY BURNING DURING THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ087-088-099>101-
114>119-137>141.
SC...FLOOD WATCH THROUGH LATE TONIGHT FOR SCZ040-042>045-047>051.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY
FOR SCZ045.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR SCZ045.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
AMZ330-350-352-354.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR AMZ330-354.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING
FOR AMZ374.
GALE WARNING FROM 10 PM THIS EVENING TO 10 PM EST SATURDAY FOR
AMZ374.
&&
JPCHazardous weather outlook, Mar 7, 5:07 AM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
507 AM EST FRI MAR 7 2008
GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-081030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
507 AM EST FRI MAR 7 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH WINDS...VERY WINDY CONDITIONS ARE EXPECTED TO OCCUR SATURDAY
AFTERNOON AS A COLD FRONT PUSHES OFFSHORE AND STRENGTHENING LOW
PRESSURE MOVES INTO THE MID-ATLANTIC REGION. SUSTAINED WINDS
COULD BE AS HIGH AS 25 TO 35 MPH WITH GUSTS REACHING 45 TO 50 MPH
AT TIMES. A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR ALL OR
PORTIONS OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
SCZ045-081030-
BERKELEY-
507 AM EST FRI MAR 7 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR LAKE MOULTRIE...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
LAKE WIND ADVISORY.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
HIGH WIND WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ330-350-352-354-081030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
507 AM EST FRI MAR 7 2008
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ374-081030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
507 AM EST FRI MAR 7 2008
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SEVERE WEATHER...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS
WILL OVERSPREAD ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND TORNADOES BEING THE PRIMARY
HAZARDS. THE RISK FOR TORNADOES WILL BE GREATEST FROM THIS
AFTERNOON INTO THIS EVENING.
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT APPEARS UNLIKELY AT
THIS TIME...PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. THIS
CAN BE DONE THROUGH NOAA WEATHER ALL HAZARDS OR YOUR LOCAL NEWS
SOURCE. ADDITIONAL INFORMATION CAN ALSO BE FOUND ON THE INTERNET
AT WEATHER.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 7, 8:46 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 AM EST FRI MAR 7 2008
GAZ114>116-137>141-071415-
COASTAL LIBERTY-COASTAL MCINTOSH-EVANS-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-LONG-TATTNALL-
846 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...MCINTOSH COUNTY...BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 915 AM EST...
AT 842 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTH OF FIVE POINTS TO 11 MILES SOUTHWEST OF LUDOWICI TO 23
MILES SOUTHWEST OF COX...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF SURRENCY TO GARDI TO 11 MILES EAST OF NAHUNTA...MOVING
NORTHEAST AT 50 MPH.
AREAS IN AND AROUND ALLENHURST...CARNIGAN...COX...CRESCENT...
CROSSROADS...DARIEN...DONALD...EULONIA...FLEMINGTON...FORT STEWART...
GLENNVILLE...GROVELAND...GUM BRANCH...HALFMOON LANDING...
HINESVILLE...JONES...LUDOWICI...MCINTOSH...MERIDIAN...MIDWAY...
PEMBROKE...PINE HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND...VALONA AND
WALTHOURVILLE WILL BE IMPACTED THROUGH 915 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 7, 9:15 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
915 AM EST FRI MAR 7 2008
GAZ100-101-116>119-138-SCZ047-048-051-071445-
BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-
915 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...BRYAN COUNTY...LIBERTY COUNTY...BEAUFORT COUNTY...CHATHAM
COUNTY AND JASPER COUNTY THROUGH 945 AM EST...
AT 912 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DENMARK TO LECOUNT...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF PEMBROKE TO 15 MILES SOUTHEAST OF HINESVILLE...MOVING NORTHEAST AT
55 MPH.
AREAS IN AND AROUND HARDEEVILLE...PURYSBURGH...BELFAST...BLITCHTON...
BLOOMINGDALE...BURROUGHS...CLYO...CROSSROADS...DENMARK...EBENEZER...
EDEN...ELLABELL...FLEMINGTON...FORT MCALLISTER...FORT STEWART...
GARDEN CITY...GUYTON...ISLE OF HOPE...KELLER...LANIER...MARLOW...
MCINTOSH...MEINHARD...MELDRIM...MONTEITH...NEVILS...PEMBROKE...
PINEORA...POOLER...PORT WENTWORTH...RETREAT...RICEBORO...RICHMOND
HILL...RINCON...RIVERSIDE...SANDFLY...SAVANNAH...SHAWNEE...SKIDAWAY
ISLAND...SPRINGFIELD...STILLWELL...STILSON...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...
MIDWAY AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 945 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 7, 9:41 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
941 AM EST FRI MAR 7 2008
GAZ138>141-071515-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
941 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 1015 AM EST...
AT 937 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED NEAR COX...OR ABOUT 12 MILES EAST OF
GARDI...MOVING NORTHEAST AT 50 MPH.
AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...HALFMOON
LANDING...JONES...MERIDIAN...PINE HARBOR...RETREAT...SAPELO ISLAND...
SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...TOWNSEND AND VALONA WILL
BE IMPACTED THROUGH 1015 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 7, 10:06 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EST FRI MAR 7 2008
GAZ114-115-071545-
EVANS-TATTNALL-
1006 AM EST FRI MAR 7 2008
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 1045 AM EST...
AT 1003 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50
MPH. THIS STORM WAS LOCATED 8 MILES WEST OF REIDSVILLE...MOVING EAST
AT 35 MPH.
AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...HAGAN...
MANASSAS...MENDES...MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH
1045 AM EST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Chatham
- When
- March 7, 10:30 AM EST
- Where
- Chatham County, 0.91 mi NW of Sandfly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 31.990, -81.080
A trained weather spotter reported a pine tree branch that was six inches in diameter and thirty feet long fell and dented the roof of a car.
Tornado, McIntosh
- When
- March 7, 10:57 AM EST
- Where
- McIntosh County, 3.45 mi N of Belleview Pt
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 25 yd
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -81.370
The Emergency Manager relayed a report received from Law Enforcement of two brief Tornado touchdowns.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Tornadoes and Damaging Winds in Florida, March 7, 20083 injured · $1.6 million · EF2 · 19 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Cold in Minnesota, March 7, 20081 death · 1 event
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80256, 80254.